Alabama, 2015

High Wind and Strong Wind in Alabama, October 26, 2015

October 26, 2015 · NWS MOB · 3 events in 2 counties and zones

The remnants of Hurricane Patricia and an upper level storm system resulted in the development of a strong non tropical low over the northwest Gulf of Mexico. The low produced a long duration of strong southerly winds, which resulted in some isolated minor wind damage.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$13,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MOB wrote it up.

The remnants of Hurricane Patricia and an upper level storm system resulted in the development of a strong non tropical low over the northwest Gulf of Mexico. The low produced a long duration of strong southerly winds, which resulted in some isolated minor wind damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at Oct 26, 5:29 AM CST, 54 minutes earlier.

Area forecast discussion, Oct 26, 5:29 AM CST, 54 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
629 AM CDT MON OCT 26 2015

.DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

&&

.AVIATION...
12Z ISSUANCE...MVFR/IFR CONDITIONS WILL CONTINUE THROUGH MUCH OF
TODAY WITH GUSTY SOUTHEAST WINDS. WIDESPREAD SHOWERS AND A FEW
THUNDERSTORMS WILL CONTINUE AT TIMES THROUGH TONIGHT. THE HEAVIEST
RAIN MOVES EAST OF THE AREA LATE TONIGHT. HOWEVER...LOW CLOUDS WILL
CONTINUE WITH PATCHY FOG DEVELOPING. /13

&&

.PREV DISCUSSION... /ISSUED 542 AM CDT MON OCT 26 2015/

NEAR TERM /NOW THROUGH MONDAY NIGHT/...MORNING WATER VAPOR IMAGERY
CLEARLY SHOWS AN UPPER LOW SPINNING ACROSS SOUTHERN LOUISIANA
NEARLY VERTICALLY STACKED WITH THE ASSOCIATED SFC LOW. AHEAD OF THE
LOW...SEVERAL BANDS OF MODERATE TO HEAVY RAIN WILL CONTINUE TO ROTATE
NORTHWARD ACROSS THE CENTRAL GULF COAST. WHILE INSTABILITY IS VERY
WEAK...WIND SHEAR VALUES ARE RATHER HIGH WITH 0-1KM SRH OF 200-400
ACROSS MUCH OF THE AREA. RADAR HAS INDICATED SOME WEAK ROTATION IN
SOME OF THE SHOWERS MOVING INLAND FROM THE GULF THIS MORNING. THESE
WILL HAVE TO BE CLOSELY MONITORED THROUGH THE MORNING HOURS BUT AT
THIS TIME THE SEVERE THREAT IS RATHER LOW. SOME WIND GUSTS OF 35 TO
45 MPH (BRIEFLY EVEN A LITTLE HIGHER) ARE POSSIBLE IN THE HEAVIER
SHOWERS AS THEY MIX STRONGER WINDS ALOFT DOWN TO THE SURFACE.
CONDITIONS WILL BE BREEZY OUTSIDE OF ANY SHOWERS AND THUNDERSTORMS
WITH EAST TO SOUTHEAST WINDS OF 15 TO 25 MPH. A WIND ADVISORY IS IN
EFFECT FOR THE ENTIRE AREA THROUGH 7 PM THIS EVENING.

MORE INSTABILITY IS EXPECTED TO DEVELOP LATER THIS MORNING INTO THE
AFTERNOON HOURS AS THE SFC LOW LIFTS NORTHEAST AND PULLS THE MARINE
WARM FRONT INLAND. THIS WILL MAKE THE ENVIRONMENT MORE FAVORABLE
FOR AN ISOLATED BRIEF TORNADO AND/OR DAMAGING WIND GUST. HEAVY RAIN
REMAINS THE PRIMARY THREAT THROUGH TONIGHT AND SOME AREAS IN
SOUTHEAST MISSISSIPPI HAVE RECEIVED 2 TO 3 INCHES OF RAIN ALREADY.
STORM TOTAL RAINFALL AMOUNTS OF 3 TO 6 INCHES REMAIN POSSIBLE IN THE
FLASH FLOOD WATCH AREA THROUGH TONIGHT. LOCALIZED FLOODING OF
ROADWAYS...LOW LYING AND POOR DRAINAGE AREAS WILL BE POSSIBLE IN
AREAS WHERE HEAVIER RAIN TRAINS ACROSS THE SAME AREAS FOR AN EXTENDED
PERIOD OF TIME.

STRONG EAST TO SOUTHEAST WINDS WILL CONTINUE TO BRING HIGH
SURF...DANGEROUS RIP CURRENTS AND MINOR COASTAL FLOODING TO THE
COASTAL AREAS OF ALABAMA AND NORTHWEST FLORIDA THROUGH EARLY
TUESDAY. /13

SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...THE LARGE SFC LOW
PRESSURE AREA WILL BEGIN TO WEAKEN AND LIFT NORTH ACROSS MISSISSIPPI
ON TUESDAY AND ON TOWARD THE GREAT LAKES AREA THROUGH WEDNESDAY
NIGHT. AS THIS OCCURS...THE AXIS OF RAINFALL WILL BE SHIFTING EAST
OF THE FCST AREA WITH RAINFALL BECOMING LESS INTENSE/HEAVY.
LINGERING RAIN CHANCES TUESDAY AND TUESDAY NIGHT...BUT RAIN CHANCES
ENDING DURING THE DAY ON WEDNESDAY AS THE GREAT LAKES LOW DRAGS A
COLD FRONT EAST ACROSS THE AREA. STRONG SOUTHERLY WINDS WILL WEAKEN
CONSIDERABLE TUESDAY...BECOMING MORE WESTERLY BY WEDNESDAY. HIGHS
TUESDAY AND WEDNESDAY IN THE 70S. LOWS TUESDAY NIGHT IN THE 60S AND
COOLING TO THE MID 50S AND LOWER 60S WEDNESDAY NIGHT IN THE WAKE OF
THE FRONT. 12/DS

LONG TERM /THURSDAY THROUGH SUNDAY/...HIGH PRESSURE WILL MOVE EAST
ACROSS THE REGION THURSDAY THROUGH FRIDAY NIGHT WITH NO RAIN EXPECTED.
BY SATURDAY INTO SUNDAY...ANOTHER AREA OF LOW PRESSURE IS LIKELY TO
DEVELOP TO THE WEST OF THE FCST AREA AND LIFT NORTH...BRINING ANOTHER
COLD FRONT TOWARD THE REGION. WITH THIS...RAIN CHANCES WILL AGAIN
INCREASE OVER THE WEEKEND. DAYTIME HIGHS CONTINUE TO BE IN THE 70S.
OVERNIGHT LOWS IN THE 50S FOR INTERIOR AREAS AND LOWER 60S CLOSER TO
THE COAST. 12/DS

MARINE...A STRONG SOUTHEASTERLY WIND FLOW WILL CONTINUE THROUGH
THIS EVENING AS A STRONG AREA OF SURFACE LOW PRESSURE MOVES FROM THE
NORTHWESTERN GULF TO SOUTHERN PORTIONS OF LOUISIANA. WIDESPREAD RAIN
SHOWERS ALONG WITH A FEW THUNDERSTORMS CAN BE EXPECTED AHEAD OF THIS
SYSTEM THROUGH TONIGHT. FREQUENT GUSTS TO GALE FORCE WILL BE LIKELY
ACROSS SOUTHERN PORTIONS OF MOBILE BAY AND THE OFFSHORE WATERS
THROUGH EARLY THIS EVENING. SEAS WILL CONTINUE TO BUILD TO 7 TO 12
FEET. TIDES ABOVE NORMAL (UP TO 2 TO 3 FEET ABOVE PREDICATED TODAY)
CAN BE EXPECTED THROUGH MIDWEEK. /13

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR ALZ052-059-060-
     261>266.

     WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ALZ051>060-261>266.

     COASTAL FLOOD ADVISORY FROM 10 AM THIS MORNING TO 6 AM CDT
     TUESDAY FOR ALZ263>266.

     HIGH RIP CURRENT RISK THROUGH TUESDAY MORNING FOR ALZ265-266.

     HIGH SURF ADVISORY UNTIL 7 AM CDT TUESDAY FOR ALZ265-266.

FL...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR FLZ201>206.

     WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR FLZ201>206.

     COASTAL FLOOD ADVISORY FROM 10 AM THIS MORNING TO 6 AM CDT
     TUESDAY FOR FLZ202-204-206.

     HIGH RIP CURRENT RISK THROUGH TUESDAY MORNING FOR FLZ202-204-206.

     HIGH SURF ADVISORY UNTIL 7 AM CDT TUESDAY FOR FLZ202-204-206.

MS...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR MSZ067-075-076-078-
     079.

     WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR MSZ067-075-076-078-
     079.

GM...SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 7 PM CDT TUESDAY
     FOR GMZ650-655-670-675.

     GALE WARNING UNTIL 7 PM CDT THIS EVENING FOR GMZ631-632-650-655-
     670-675.

     SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 1 PM CDT TUESDAY
     FOR GMZ631-632.

     SMALL CRAFT ADVISORY UNTIL 1 PM CDT TUESDAY FOR GMZ630-633>635.

&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/MOB
Hazardous weather outlook, Oct 26, 4:57 AM CST, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
557 AM CDT MON OCT 26 2015

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-271100-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL-
BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND-
ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL-
OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE-
557 AM CDT MON OCT 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

WIDESPREAD MODERATE TO HEAVY RAIN WILL CONTINUE ACROSS THE REGION
THROUGH LATE TONIGHT AS AN AREA OF LOW PRESSURE MOVES ACROSS SOUTHERN
LOUISIANA. LOCALLY HEAVY RAINFALL MAY LEAD TO FLASH FLOODING. A
FLASH FLOOD WATCH IS IN EFFECT FOR SOUTHEAST MISSISSIPPI...PORTIONS
OF SOUTHWEST AND SOUTH CENTRAL ALABAMA AND THE NORTHWEST FLORIDA
PANHANDLE THROUGH TONIGHT.

A STRONG EAST TO SOUTHEAST WIND FLOW WILL BRING A HIGH RISK OF DEADLY
RIP CURRENTS...MINOR COASTAL FLOODING AND HIGH SURF TO COASTAL
PORTIONS OF SOUTHWEST ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE
THROUGH TONIGHT. A WIND ADVISORY IS ALSO IN EFFECT THROUGH TODAY
ACROSS ALL OF SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA AND NORTHWEST
FLORIDA.

AN ISOLATED STRONG TO SEVERE STORM CAPABLE OF PRODUCING LOCALIZED
DAMAGING WIND GUSTS OR A BRIEF WEAK TORNADO WILL BE POSSIBLE MAINLY
ACROSS COASTAL LOCATIONS OF SOUTHWEST ALABAMA AND NORTHWEST FLORIDA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A STRONG EAST TO SOUTHEAST WIND FLOW WILL BRING A CONTINUED HIGH
RISK OF DEADLY RIP CURRENTS...MINOR COASTAL FLOODING AND HIGH SURF TO
COASTAL PORTIONS OF SOUTHWEST ALABAMA AND THE NORTHWEST FLORIDA
PANHANDLE THROUGH EARLY TUESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS ARE ENCOURAGED TO RELAY REPORTS OF HEAVY RAINFALL AND
FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN MOBILE.

GMZ630>635-650-655-670-675-271100-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
557 AM CDT MON OCT 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

STRONG SOUTHEAST WINDS AND HIGH SEAS WILL CREATE HAZARDOUS MARINE
CONDITIONS THROUGH TONIGHT. A GALE WARNING IS IN EFFECT FOR MUCH FOR
MUCH OF THE MARINE AREA TODAY...WHERE FREQUENT GUSTS TO GALE FORCE
ARE LIKELY.

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR PROTECTED BAYS AND
INLAND WATERWAYS TONIGHT WHERE WIND SPEEDS OF 20 TO 25 KNOTS WITH
HIGHER GUSTS ARE LIKELY WITH ROUGH WAVES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A SMALL CRAFT ADVISORY REMAINS IN EFFECT THROUGH THE DAY ON TUESDAY
AS HIGH WINDS AND SEAS WILL CONTINUE.

In the hours before

Special weather statement, Oct 26, 12:50 AM CST, 5 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
150 AM CDT MON OCT 26 2015

ALZ262-264-260715-
BALDWIN CENTRAL AL-BALDWIN INLAND AL-
150 AM CDT MON OCT 26 2015

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
BALDWIN AND INLAND BALDWIN IN SOUTHWEST ALABAMA UNTIL 215 AM CDT...

AT 148 AM CDT...A CLUSTER OF HEAVY RAIN SHOWERS AND ISOLATED
THUNDERSTORMS WERE LOCATED FROM NEAR ROBERTSDALE TO NEAR BAY MINETTE
AND WERE MOVING NORTH AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
BAY MINETTE...         ROBERTSDALE...         LOXLEY...
STAPLETON...

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 50 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

WEAK ROTATION HAS ALSO BEEN DETECTED IN THIS ACTIVITY. THIS STORM
MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE NEEDED. PLEASE
CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER NATIONAL WEATHER
SERVICE UPDATES OR POSSIBLE WARNINGS.

LAT...LON 3081 8792 3082 8792 3089 8797 3100 8764
      3090 8762 3087 8764 3082 8760 3054 8753
      3050 8771
TIME...MOT...LOC 0648Z 162DEG 40KT 3071 8769
Special weather statement, Oct 26, 1:22 AM CST, 5 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
222 AM CDT MON OCT 26 2015

ALZ261-262-260800-
MOBILE INLAND AL-BALDWIN INLAND AL-
222 AM CDT MON OCT 26 2015

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...INLAND
MOBILE AND INLAND BALDWIN IN SOUTHWEST ALABAMA UNTIL 300 AM CDT...

AT 220 AM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER BAY MINETTE...
MOVING NORTHWEST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
BAY MINETTE...         MOUNT VERNON...        MOVICO...
I65 AND AL 287...      I65 AND AL 225...      I65 AND AL 59...

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 50 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. WEAK ROTATION HAS ALSO BEEN INDICATED WITH
THIS STORM. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

LAT...LON 3087 8789 3090 8789 3091 8790 3088 8790
      3108 8808 3116 8779 3081 8767 3079 8775
      3079 8782
TIME...MOT...LOC 0720Z 155DEG 28KT 3085 8778
Special weather statement, Oct 26, 2:00 AM CST, 4 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
300 AM CDT MON OCT 26 2015

ALZ261-263-260830-
MOBILE INLAND AL-MOBILE CENTRAL AL-
300 AM CDT MON OCT 26 2015

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...INLAND
MOBILE AND CENTRAL MOBILE IN SOUTHWEST ALABAMA UNTIL 330 AM CDT...

AT 259 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR SEMMES...OR
NEAR REGIONAL AIRPORT IN WEST MOBILE...MOVING NORTH AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
MOBILE...              PRICHARD...            CHICKASAW...
MIDTOWN MOBILE...      REGIONAL AIRPORT IN WEST MOBILE...
I65 AND AL 158...      I65 AND I165...        I10 AND I65...
CHUNCHULA...           I65 AND US 45...       SEMMES...

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 50 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

LAT...LON 3091 8840 3101 8810 3062 8806 3061 8809
      3061 8811 3062 8811 3061 8813 3058 8824
TIME...MOT...LOC 0759Z 162DEG 40KT 3074 8821
Special weather statement, Oct 26, 2:04 AM CST, 4 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
304 AM CDT MON OCT 26 2015

ALZ262-264-260845-
BALDWIN CENTRAL AL-BALDWIN INLAND AL-
304 AM CDT MON OCT 26 2015

...AN AREA OF HEAVY SHOWERS WILL AFFECT THE FOLLOWING
COUNTIES...CENTRAL BALDWIN AND INLAND BALDWIN IN SOUTHWEST ALABAMA
UNTIL 345 AM CDT...

AT 302 AM CDT...A BAND OF HEAVY SHOWERS WAS LOCATED FROM NEAR
ROBERTSDALE TO JUST NORTH OF SPANISH FORT AND WERE MOVING NORTH AT
45 MPH.

LOCATIONS IMPACTED INCLUDE...
BAY MINETTE...         SPANISH FORT...        ROBERTSDALE...
LOXLEY...              SUMMERDALE...          SILVERHILL...
STAPLETON...

THE PRIMARY THREAT FROM THIS ACTIVITY IS WIND GUSTS UP TO 50 MPH.
WEAK ROTATION HAS ALSO BEEN INDICATED. WINDS THIS STRONG COULD BLOW
OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK
SHELTER UNTIL THIS STORM HAS PASSED.

LAT...LON 3069 8794 3069 8793 3075 8792 3075 8795
      3070 8794 3072 8795 3078 8800 3081 8799
      3083 8794 3086 8796 3088 8790 3080 8793
      3080 8792 3076 8792 3089 8789 3096 8770
      3050 8761 3045 8778
TIME...MOT...LOC 0802Z 162DEG 40KT 3058 8775
Special weather statement, Oct 26, 3:57 AM CST, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
457 AM CDT MON OCT 26 2015

ALZ052-261-263-MSZ067-076-261100-
MOBILE INLAND AL-MOBILE CENTRAL AL-WASHINGTON AL-WAYNE MS-GREENE MS-
457 AM CDT MON OCT 26 2015

...A SERIES OF STRONG SHOWERS WILL AFFECT THE FOLLOWING
COUNTIES...INLAND MOBILE...CENTRAL MOBILE AND WASHINGTON IN
SOUTHWEST ALABAMA...AND SOUTHEASTERN WAYNE AND EASTERN GREENE IN
SOUTHEAST MISSISSIPPI UNTIL 600 AM CDT...

AT 455 AM CDT...THESE SHOWERS WERE LOCATED OVER SEMMES AND
WILMER...OR 8 MILES NORTH OF REGIONAL AIRPORT IN WEST
MOBILE...MOVING NORTH AT 50 MPH.

LOCATIONS IMPACTED INCLUDE...
MOBILE...              WAYNESBORO...          CITRONELLE...
CHATOM...              STATE LINE...          MILLRY...
GULFCREST...           SAINT STEPHENS...      DEER PARK...
CHUNCHULA...           SEMMES...              VINEGAR BEND...

THE PRIMARY THREATS FROM THIS SHOWERS ARE WIND GUSTS UP TO 50 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

LAT...LON 3072 8835 3091 8842 3100 8842 3100 8846
      3167 8872 3170 8838 3170 8809 3168 8808
      3165 8809 3162 8807 3160 8808 3158 8804
      3072 8815
TIME...MOT...LOC 0955Z 178DEG 45KT 3080 8826
Special weather statement, Oct 26, 5:30 AM CST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
630 AM CDT MON OCT 26 2015

ALZ056-059-060-264-266-FLZ201>206-261230-
BALDWIN CENTRAL AL-COVINGTON AL-ESCAMBIA AL-CONECUH AL-
BALDWIN COASTAL AL-ESCAMBIA COASTAL FL-SANTA ROSA COASTAL FL-
SANTA ROSA INLAND FL-ESCAMBIA INLAND FL-OKALOOSA INLAND FL-
OKALOOSA COASTAL FL-
630 AM CDT MON OCT 26 2015

...A LINE OF STRONG SHOWERS WILL AFFECT THE FOLLOWING
COUNTIES...CENTRAL BALDWIN AND COASTAL BALDWIN IN SOUTHWEST
ALABAMA...AND SOUTHWESTERN COVINGTON...ESCAMBIA AND SOUTHERN CONECUH
IN SOUTHCENTRAL ALABAMA...AND COASTAL ESCAMBIA...COASTAL SANTA
ROSA...INLAND SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA AND
COASTAL OKALOOSA IN NORTHWEST FLORIDA UNTIL 730 AM CDT...

AT 629 AM CDT...A LINE OF STRONG SHOWERS WAS LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTH OF VALPARAISO TO NEAR GONZALEZ... AND
MOVING NORTH AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
PENSACOLA...           CRESTVIEW...           FORT WALTON BEACH...
NICEVILLE...           ATMORE...              ANDALUSIA...
MILTON...              BREWTON...             VALPARAISO...
EAST BREWTON...        CENTURY...             FLOMATON...

THE PRIMARY THREATS FROM THESE SHOWERS ARE WIND GUSTS UP TO 50 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED.

LAT...LON 3035 8743 3044 8734 3047 8742 3039 8745
      3126 8749 3131 8634 3045 8642 3051 8642
      3042 8659 3036 8719 3037 8717 3044 8688
      3060 8702 3057 8700 3044 8709 3058 8718
      3042 8718
TIME...MOT...LOC 1129Z 182DEG 34KT 3060 8655 3060 8736

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 strong wind, 1 high wind. Local standard time, as filed.

High Wind, Lower Baldwin

When
October 26, 6:23 AM CST to 12:23 PM CST
Where
Lower Baldwin forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Public

A home owner on West Beach reported minor roof damage form the high winds overnight and during the day.

Strong Wind, Clarke

When
October 26, 12:50 PM CST to 12:52 PM CST
Where
Clarke forecast zone
Measured
43 kt (49 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
31.677, -87.831 (the zone’s center; the record gives no point)

Non-thunderstorm gradient winds estimated at 50 mph downed trees on Rockville Road 4 miles south of Jackson.

Strong Wind, Clarke

When
October 26, 12:50 PM CST to 12:52 PM CST
Where
Clarke forecast zone
Measured
43 kt (49 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
31.677, -87.831 (the zone’s center; the record gives no point)

Non-thunderstorm gradient winds estimated at 50 mph downed a tree on to a house and powerlines.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2015Every state in 2015This day in weather historyWarnings in Alabama, October 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 604439, 603480, 603481.